Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 196, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 18, 2025, 9:43 AM EDT for 17 counties in Georgia. It was in force for 47 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2025, 9:43 AM EDT (13:43 UTC)
- Expired
- May 18, 2025, 10:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butts County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, Fayette County, GA, Harris County, GA, Henry County, GA, Lamar County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Muscogee County, GA, Pike County, GA, Spalding County, GA, Talbot County, GA, Taylor County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 9:50 AM EDT | TSTM WND DMG | 2 Ne Manchester, GA | Tree down near intersection of Amber Wood Lane and GA 85. |
| May 18, 9:50 AM EDT | TSTM WND DMG | Manchester, GA | Several Trees down in city of Manchester. Truett St and one over the railroad near River Road. |
| May 18, 9:50 AM EDT | TSTM WND DMG | Warm Springs, GA | Multiple trees down in city of Warm Springs - 2 blocking Judson Bulloch Rd, one blocking Hidden Lakes Rd, one over River Rd, one on Spring Street. |
| May 18, 10:00 AM EDT | TSTM WND DMG | 1 Sw Lifsey Springs, GA | Report of several trees down along both east and west bound Hwy 109 in southern Pike County. |
| May 18, 10:00 AM EDT | TSTM WND DMG | 2 Ene Atwater, GA | Power lines down w/ fire along Thompson Rd in Upson County. |
| May 18, 10:00 AM EDT | TSTM WND DMG | Talbotton, GA | Numerous trees down and power outages across county per EMA. |
| May 18, 10:05 AM EDT | TSTM WND DMG | 2 Ssw Thomaston, GA | Power poles and lines down along Carter Loop in city of Thomaston. |
| May 18, 10:05 AM EDT | TSTM WND DMG | 2 S Thomaston, GA | Power lines down near intersection of Gordon School and Indian Trail Rd. |
| May 18, 10:21 AM EDT | TSTM WND DMG | 2 Sw Roberta, GA | Corrects previous tstm wnd dmg report from 2 SW Roberta. EMA reports a tree and powerline down on Childress Rd. |
| May 18, 10:21 AM EDT | TSTM WND DMG | 2 Sw Roberta, GA | EMA reports a tree and powerline down on Childress Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 8:14 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
574
WUUS52 KFFC 181343
SVRFFC
GAC035-063-077-079-113-145-151-171-197-199-207-215-231-255-263-269-
293-181430-
/O.NEW.KFFC.SV.W.0196.250518T1343Z-250518T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
943 AM EDT Sun May 18 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Spalding County in west central Georgia...
Southern Fayette County in north central Georgia...
Northeastern Marion County in west central Georgia...
Meriwether County in west central Georgia...
Pike County in west central Georgia...
Northeastern Muscogee County in west central Georgia...
Western Monroe County in central Georgia...
Upson County in west central Georgia...
Southwestern Butts County in central Georgia...
Harris County in west central Georgia...
Southwestern Henry County in north central Georgia...
Northwestern Crawford County in central Georgia...
Southern Coweta County in west central Georgia...
Southern Clayton County in north central Georgia...
Talbot County in west central Georgia...
Northern Taylor County in west central Georgia...
Lamar County in west central Georgia...
* Until 1030 AM EDT.
* At 943 AM EDT, severe thunderstorms were located along a line
extending from Newnan to near Rocky Mount to near Woodbury to
Shiloh to near Mulberry Grove, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newnan, Griffin, Thomaston, Barnesville, Butler, Zebulon, Hamilton,
Roberta, Talbotton, Greenville, Peachtree City, Hampton,
Manchester, Senoia, Grantville, Pine Mountain, Woodbury,
Luthersville, Waverly Hall, and Milner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3285 8485 3307 8479 3321 8484 3340 8498
3338 8417 3309 8399 3290 8397 3268 8403
3246 8437 3264 8508
TIME...MOT...LOC 1343Z 280DEG 43KT 3338 8481 3320 8465 3302 8464 3280
8469 3268 8491
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
673
WWUS52 KFFC 181413
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1013 AM EDT Sun May 18 2025
GAC035-063-077-113-151-199-255-181423-
/O.CAN.KFFC.SV.W.0196.000000T0000Z-250518T1430Z/
Spalding GA-Fayette GA-Meriwether GA-Henry GA-Butts GA-Coweta GA-
Clayton GA-
1013 AM EDT Sun May 18 2025
...THE SEVERE THUNDERSTORM WARNING FOR SPALDING...SOUTHERN FAYETTE...
MERIWETHER...SOUTHWESTERN HENRY...SOUTHWESTERN BUTTS...SOUTHERN
COWETA AND SOUTHERN CLAYTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM EDT for
central and west central Georgia.
&&
LAT...LON 3278 8456 3299 8440 3318 8438 3311 8400
3309 8399 3290 8397 3268 8403 3246 8437
3262 8501
TIME...MOT...LOC 1413Z 280DEG 43KT 3332 8443 3314 8427 3296 8426 3274
8431 3262 8453
$$
GAC079-145-171-197-207-215-231-263-269-293-181430-
/O.CON.KFFC.SV.W.0196.000000T0000Z-250518T1430Z/
Marion GA-Pike GA-Muscogee GA-Monroe GA-Upson GA-Crawford GA-
Talbot GA-Taylor GA-Lamar GA-Harris GA-
1013 AM EDT Sun May 18 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR NORTHEASTERN MARION...EASTERN PIKE...NORTHEASTERN MUSCOGEE...
SOUTHWESTERN MONROE...UPSON...NORTHWESTERN CRAWFORD...TALBOT...
NORTHERN TAYLOR...LAMAR AND SOUTHEASTERN HARRIS COUNTIES...
At 1013 AM EDT, severe thunderstorms were located along a line
extending from Lake Horton to near Orchard Hill to The Rock to near
Carsonville to near Geneva, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thomaston, Barnesville, Butler, Zebulon, Roberta, Talbotton, Waverly
Hall, Milner, Woodland, Yatesville, Williamson, Meansville, Junction
City, Culloden, Geneva, Aldora, Sunset Village, Lincoln Park, The
Rock, and Upatoi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3278 8456 3299 8440 3318 8438 3311 8400
3309 8399 3290 8397 3268 8403 3246 8437
3262 8501
TIME...MOT...LOC 1413Z 280DEG 43KT 3332 8443 3314 8427 3296 8426 3274
8431 3262 8453
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$222
WWUS52 KFFC 181430
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1030 AM EDT Sun May 18 2025
GAC079-145-171-197-207-215-231-263-269-293-181440-
/O.EXP.KFFC.SV.W.0196.000000T0000Z-250518T1430Z/
Marion GA-Pike GA-Muscogee GA-Monroe GA-Upson GA-Crawford GA-
Talbot GA-Taylor GA-Lamar GA-Harris GA-
1030 AM EDT Sun May 18 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION...EASTERN
PIKE...NORTHEASTERN MUSCOGEE...SOUTHWESTERN MONROE...UPSON...
NORTHWESTERN CRAWFORD...TALBOT...NORTHERN TAYLOR...LAMAR AND
SOUTHEASTERN HARRIS COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 100 PM EDT for
central and west central Georgia.
&&
LAT...LON 3278 8456 3299 8440 3318 8438 3311 8400
3309 8399 3290 8397 3268 8403 3246 8437
3262 8501
TIME...MOT...LOC 1430Z 270DEG 43KT 3329 8423 3311 8407 3293 8406 3271
8411 3259 8433
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 9:32 AM EDT, 11 minutes earlier.
Area forecast discussion, May 18, 9:32 AM EDT, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
932 AM EDT Sun May 18 2025
...Morning Update...
.UPDATE...
Issued at 910 AM EDT Sun May 18 2025
At the time of this writing, an MCS is charging through west-
central Georgia. This system has a history of wind gusts up to 70
mph and hail up to golf ball size while over Alabama earlier this
morning, so a Severe Thunderstorm Watch was issued for the
southern half or so of metro Atlanta, as well as the portion of
central Georgia along and north of a line from Columbus to Macon.
Thus far, our Severe Thunderstorm Warnings have been for 60 mph
wind gusts and quarter size hail. The tornado threat is quite low,
but not zero. As illustrated by recent radar trends, the MCS has
begun tracking more east-southeast than due east, tracking along
and feeding off of a CAPE gradient oriented roughly along the I-75
corridor. Of the suite of HREF hi-res models, the HRW FV3 has
handled this MCS quite well. If we can trust the FV3's handling of
the environment this afternoon and evening, additional discrete
storm development is possible along the cold pool boundary that
the MCS will leave behind, as well as along differential heating
boundaries as cloud cover clears.
&&
.SHORT TERM...
(Today through Monday)
Issued at 342 AM EDT Sun May 18 2025
Key Messages:
- A foggy morning is expected today in portions of west-Georgia.
- Organized clusters of storms traversing upper level NW flow
could produce gusty, potentially damaging winds as they
traverse portions of the area today and Monday. Happy MCS
season!
As the period begins, a weakening, occluded low pressure system
continues to move northeastward away from the Great Lakes region.
A remnant frontal boundary associated with the low remains stalled
across south-central Georgia having low support from the parent
low. Meanwhile, quasi-zonal flow is in place aloft over the
Southeast as a 500 mb ridge moves across the Great Plains. Aside
from relatively lower values in the higher elevations of far north
Georgia, low temperatures and dewpoints will be in the mid to
upper 60s across the forecast area this morning. With light winds
and a humid airmass, fog is expected in portions of west and
central Georgia during the early morning hours. A few locations
could furthermore experience dense fog in the hours around
sunrise.
Today, the ridge will gradually move eastward, with the upper
level flow pattern becoming more northwesterly as a result. A
disturbance embedded within the upper level flow has helped force
the development of a cluster of thunderstorms in eastern
Mississippi. Hi-res guidance continues to indicate the likelihood
of this cluster continuing eastward through the morning hours
today. Furthermore, this convection could track along and feed off
of the remnant boundary across Mississippi and Alabama as it
moves through the Deep South, developing into something more of an
MCS. Uncertainty remains with respect to the timing and position
of this feature given poor run-to-run consistency in the CAMS,
though the most likely scenario involved the cluster arriving in
west Georgia by early afternoon and traversing east-southeast over
the next few hours. High temperatures this afternoon are forecast
to rise into the low to mid 80s across north Georgia and into the
upper 80s to near 90 in central Georgia this afternoon. Hi-res
guidance continues to indicate a sharp gradient of SBCAPE setting
up during the afternoon hours, with values as high as 2500 J/kg in
west-central Georgia, becoming progressively lower to the north
and east to almost nothing in the extreme northeast portion of the
forecast area. With ample SBCAPE to work with and 0-6 km shear of
50-55 kts in the baroclinic zone along the stalled boundary, a
potential MCS would be capable of producing severe weather, with
strong, damaging winds being the primary threat. The SPC has
trimmed the Day 1 Marginal Risk (level 1 of 5) for severe weather
out of locations roughly north and east of Atlanta due to the more
limited CAPE forecast in this area, but has maintained it
elsewhere across the forecast area to account for the severe
potential associated with an MCS.
Tonight into Monday, the ridge will extend from the northern Gulf
to the northern Great Lakes region, with Georgia positioned to
the immediate east of the trough axis. The ridge will be caught
between two longwave troughs, one extending from Maine into the
western Atlantic and the other extending from the Pacific
Northwest into the southern Rockies. Temperatures will be climbing
again under the influence of the ridge, with highs forecast to be
in the mid to upper 80s across north Georgia and the low to mid
90s in central Georgia. With ample moisture trapped underneath the
ridge, dewpoints will be in the upper 60s to low 70s throughout
the day on Monday. In the peak heating hours, the combination of
these temperatures and dewpoints will lead to heat index values
between 95-100 degrees in portions of central Georgia roughly
along and south of a line from Columbus to Macon. Convection is
expected to kick off well to the north over the Ohio River Valley
on Monday ahead of a shortwave disturbance. Hi-res guidance
continues to indicate cold pool organization of this convection
that aligns itself with the northwesterly flow aloft along the
instability gradient on the edge of the ridge. This cluster of
storms could develop into an MCS as it moves southeastward into
the north Georgia. With instability and 0-6 km shear expected to
be strong once again, an MCS that moves into the area would again
be capable of producing damaging wind gusts.
King
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 342 AM EDT Sun May 18 2025
Key Messages:
- Warm to hot through mid week with a cool down Wednesday and
beyond.
- Thunderstorms chances each afternoon in north GA spreading
southward on Wednesday.
Subtropical ridging will characterize the beginning of the long
term outlook. With the terminus of the subtropical thermal ridge
across north Georgia, diurnal thunderstorms activity can be
expected each afternoon Mon and Tuesday ahead of our next system.
As we get into the Wednesday timeframe, a more robust upper level
trough will descend into the area bringing a cold front and more
widespread showers and thunderstorms. While a few storms could
become strong, no anticipating widespread severe with this front
as forcing from the cold front fights against the ridge to the
south. Temperatures behind the front will be cool for this time of
year with highs in the 70s and (hopefully) drier conditions.
Wednesday and beyond will be characterized by a series of
descending shortwaves which may bring several rounds of showers
and thunderstorms at least into north GA. Will have to wait to get
a better idea on conditions Friday onward.
SM
&&
.AVIATION...
(12Z TAFS)
Issued at 733 AM EDT Sun May 18 2025
Fog and mist have been in place across portions of central and
west Georgia (including at MCN/CSG/FTY/ATL) this morning and will
dissipate by 13-14Z. A cluster of thunderstorms is also forecast
to enter west-central Georgia around 13Z and advance E/SE over the
next few hours. There is a PROB30 for TSRA at ATL from 14-17Z
along with TEMPO groups at CSG starting at 13Z and MCN starting at
15Z where storms are most likely. Prevailing winds are expected
to be W/SW at 4-8 kts through the day, becoming light and variable
during the overnight hours. The development of patchy fog will be
possible once again early Monday morning.
//ATL Confidence...12Z Update...
Medium confidence on coverage/timing of thunderstorms.
High confidence on all other elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 83 63 87 67 / 30 0 30 10
Atlanta 82 67 88 69 / 30 10 30 0
Blairsville 80 57 81 62 / 20 10 50 20
Cartersville 83 63 87 67 / 30 10 40 10
Columbus 86 69 92 68 / 60 10 0 0
Gainesville 83 64 85 68 / 20 10 40 10
Macon 85 67 92 68 / 50 10 10 0
Rome 83 64 87 67 / 40 10 40 10
Peachtree City 82 65 89 68 / 40 10 20 0
Vidalia 90 70 93 71 / 30 10 10 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...King
LONG TERM....SM
AVIATION...MartinHazardous weather outlook, May 18, 9:07 AM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 907 AM EDT Sun May 18 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 907 AM EDT Sun May 18 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... A cluster of strong to severe thunderstorms will move across central and portions of north Georgia this morning. Hazards include damaging wind gusts up to 70 mph and hail up to golf ball size. A Severe Thunderstorm Watch is in effect until 1 PM. Additional thunderstorm development may occur later this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Periods of thunderstorms are expected between Monday and Wednesday, with the greatest storm coverage anticipated across north Georgia. A few storms could be strong to severe during the daytime on Monday and Tuesday. The main hazards will be strong winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:04 AM EDT | Dense Fog Advisory | FFC | Carroll, Coweta, Haralson, Harris, Heard, Meriwether and 2 more | 5 hr |
| May 18, 8:38 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard, Troup | 52 min |
| May 18, 9:03 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Coweta, Fayette, Harris, Meriwether and 5 more | 42 min |
| May 18, 10:11 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Chattahoochee, Crawford, Harris, Houston, Jones and 14 more | 49 min |
| May 18, 10:46 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crisp, Dodge, Dooly, Houston and 10 more | 44 min |
| May 18, 11:01 AM EDT | Special Weather Statement | FFC | Chattahoochee | 44 min |
| May 18, 11:27 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Laurens, Pulaski and 3 more | 32 min |
| May 18, 11:30 AM EDT | Special Weather Statement | FFC | Sumter | 30 min |
| May 18, 12:01 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 29 min |
| May 18, 3:45 PM EDT | Special Weather Statement | FFC | Houston, Peach, Twiggs | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.